Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 161, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 24, 2006, 5:43 PM MDT for Garden County, Nebraska. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2006, 5:43 PM MDT (23:43 UTC)
- Expired
- Jun 24, 2006, 6:45 PM MDT
- In force
- 62 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Garden County, NE
The radar
The North Platte radar (KLNX), 156 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.7 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -269 J/kg
- Mixed-layer LCL
- 1527 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 242343 SVRLBF NEC069-250045- /O.NEW.KLBF.SV.W.0161.060624T2343Z-060625T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 543 PM MDT SAT JUN 24 2006 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA... * UNTIL 645 PM MDT * AT 539 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR TRALNOR LAKE...OR ABOUT 20 MILES SOUTHEAST OF ALLIANCE...AND MOVING SOUTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES NORTHEAST OF RICHARDSON LAKE BY 555 PM MDT... CRESCENT LAKE NWR BY 600 PM MDT... 7 MILES SOUTHWEST OF DEER LAKE BY 605 PM MDT... DOGTOWN FLATS BY 615 PM MDT... LAT...LON 4198 10246 4198 10267 4147 10261 4146 10202 $$ SPRINGER
2 follow-up statements
000 WWUS53 KLBF 250025 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 725 PM CDT SAT JUN 24 2006 NEC069-250045- /O.CON.KLBF.SV.W.0161.000000T0000Z-060625T0045Z/ GARDEN NE- 625 PM MDT SAT JUN 24 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT FOR NORTHERN GARDEN COUNTY... AT 623 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DOGTOWN FLATS...OR ABOUT 12 MILES NORTH OF OSHKOSH... MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL CENTRAL GARDEN COUNTY AT 640 PM MDT LAT...LON 4198 10246 4198 10267 4147 10261 4146 10202 $$ SPRINGER
000 WWUS53 KLBF 250043 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 743 PM CDT SAT JUN 24 2006 NEC069-250053- /O.EXP.KLBF.SV.W.0161.000000T0000Z-060625T0045Z/ GARDEN NE- 643 PM MDT SAT JUN 24 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN GARDEN COUNTY EXPIRES AT 645 PM MDT... LAT...LON 4198 10246 4198 10267 4147 10261 4146 10202 $$ SPRINGER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 2:05 PM MDT, 3 hours 38 minutes earlier.
Area forecast discussion, Jun 24, 2:05 PM MDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 305 PM CDT SAT JUN 24 2006 .SHORT TERM... SATURDAY THROUGH MONDAY. MODELS IN GOOD AGREEMENT IN NEAR TERM. SUTTLE BITS OF ENERGY DROPPING SOUTHEAST INTO FORECAST AREA THIS AFTERNOON AS SEEN IN IR IMAGERY. ISO T DEVELOPING OVER HOLT COUNTY AND SOUTHWEST SD AS DISTURBANCE MOVES IN FROM NORTHEAST WY. REMAINS OF BOUNDARY OVER EXTREME NORTHEAST CO STILL VISIBLE IN SAT LOOP. THESE AREAS WILL BE THE CONTINUED FOCUS FOR DEVELOPMENT LATE THIS AFTERNOON AND EARLY EVENING. MAIN WAVE TO DROP SOUTH AFTER MIDNIGHT...FORCING NOT THAT STRONG HAVE LEFT SCHC THROUGH SUNDAY NOON...BEST AREA FOR FORCING IN SOUTHWEST ZONES IN UPSLOPE FLOW. GONE NEAR COOLER FWC GUIDANCE WITH OVERNIGHT LOWS AS SKIES CLEAR WITH DISSIPATING CU FIELD AFTR SUNSET. WITH SURFACE HIGH BUILDING IN ON SUNDAY HAVE LOWERED TEMPERATURES SEVERAL DEGREES BELOW MET GUIDANCE. MONDAY GOOD INSOLATION...HEIGHTS REBOUNDING SLIGHTLY SURFACE HIGH OVER HEAD. GONE NEAR MET GUIDANCE. .LONG TERM... TUESDAY THROUGH SATURDAY GREAT LAKES TROUGH CONTINUES TO BE DOMINANT FEATURE THROUGH THE EXTENDED STRONGLY INFLUENCING WEATHER OVER FORECAST AREA. STRONG WARM RIDGE TO THE WEST AND BERMUDA HIGH CONTINUES TO DEEPEN TROUGH THROUGH THE GREAT LAKES REGION. H5 WAVES ADVANCING FROM THE WEST ROUND RIDGE AND STRENGTHEN GREAT LAKES TROUGH. PIECES OF ENERGY ROTATING THROUGH THE TROUGH WILL CONTINUE TO SEND WAVES THROUGH FORECAST AREA IN FAST NORTHWEST FLOW. MOISTURE WILL BE LIMITING FACTOR. ENSEMBLE MEANS GENERALLY HAVE FORECAST AREA WITH HIGHS IN THE LOW TO MID 80S AND LOWS IN THE 50S TO AROUND 60. TIMING OF WAVES WILL BE THE CHALLENGE WITH CHCS FOR CONVECTION. AT PRESENT HAVE SCHC GOING FOR WED NITE. SOME RETURN FLOW NOTED TUESDAY AS WEAK WAVE MOVES SOUTH ACROSS THE FORECAST AREA. WILL HOLD OFF ON CHANCE PRECIP AS WAVE WEAKER THAN YESTERDAYS RUN. WILL RETAIN SCHC WED NITE AND WATCH AS WAVE PROGGED THRU AREA ON THURSDAY TO STALL AND PROVIDE SCHC THRU END OF WORK WEEK. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && POWER
Hazardous weather outlook, Jun 24, 2:35 PM MDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 335 PM CDT SAT JUN 24 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-252045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 335 PM CDT SAT JUN 24 2006 /235 PM MDT SAT JUN 24 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THERE IS A SLIGHT POTENTIAL FOR SEVERE THUNDERSTORMS THIS EVENING ACROSS PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA...MAINLY WEST OF A LINE FROM MERRIMAN TO OGALLALA. THE AMOUNT OF THUNDERSTORM COVERAGE IS EXPECTED TO BE ISOLATED HOWEVER. STRONG HEATING THROUGH THE DAY AND COOL TEMPERATURES ALOFT WILL ALLOW AN UNSTABLE ATMOSPHERE TO BE IN PLACE THROUGH THE EVENING HOURS. AS UPPER LEVEL DISTURBANCES MOVE SOUTHWARD ACROSS THE HIGH PLAINS...ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS WESTERN AND NORTH CENTRAL NEBRASKA THROUGH THE NIGHT. THE BEST POTENTIAL FOR ISOLATED SEVERE STORMS WILL BE WEST OF A LINE FROM MERRIMAN TO OGALLALA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A CHANGE TO A NORTHERLY UPPER AIR PATTERN WILL ALLOW QUICK MOVING DISTURBANCES TO MOVE ACROSS WESTERN AND NORTH CENTRAL NEBRASKA BY MID WEEK. DEPENDING ON THE AMOUNT OF INSTABILITY PRESENT BY MID WEEK...THE STORMS MAY HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) JWS
In the hours before
Local storm report, Jun 24, 12:35 PM MDT, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
135 PM CDT SAT JUN 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 AM HAIL 10 W GRANT 40.84N 101.92W
06/24/2006 E1.00 INCH PERKINS NE PUBLIC
QUARTER SIZED HAIL REPORTED LASTING APPROXIMATELY 10
MINUTES AND COVERED GROUND.
&&
ADOLocal storm report, Jun 24, 3:54 PM MDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
454 PM CDT SAT JUN 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL 15 NNE ELLSWORTH 42.26N 102.17W
06/24/2006 E0.88 INCH SHERIDAN NE CO-OP OBSERVER
PEA TO NICKEL SIZED HAIL REPORTED LASTING TEN MINUTES.
&&
ADOThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 6:28 PM MDT | Severe Thunderstorm Warning | LBF | Holt, Rock | 47 min |
| Jun 23, 7:10 PM MDT | Severe Thunderstorm Warning | LBF | Garfield, Holt | 65 min |
| Jun 23, 7:21 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 54 min |
| Jun 23, 7:50 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 55 min |
| Jun 23, 8:12 PM MDT | Severe Thunderstorm Warning | LBF | Garfield | 63 min |
| Jun 23, 8:43 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 47 min |
| Jun 23, 9:27 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 63 min |
| Jun 23, 9:36 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Keith | 54 min |
| Jun 23, 10:46 PM MDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln, Logan, Perkins | 59 min |
| Jun 23, 11:08 PM MDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes | 67 min |
| Jun 23, 11:40 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 65 min |
| Jun 24, 12:55 AM MDT | Severe Thunderstorm Warning | LBF | Garden, Keith | 65 min |
| Jun 24, 1:05 AM MDT | Severe Thunderstorm Warning | LBF | Deuel | 55 min |
| Jun 24, 1:17 AM MDT | Severe Thunderstorm Warning | LBF | Garden | 43 min |
| Jun 24, 1:38 AM MDT | Severe Thunderstorm Warning | LBF | Perkins | 67 min |
| Jun 24, 2:48 AM MDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 57 min |
| Jun 24, 2:02 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 28 min |
| Jun 24, 3:08 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 67 min |
| Jun 24, 3:31 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 59 min |
| Jun 24, 3:56 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 36 min |
| Jun 24, 4:15 PM MDT | Severe Thunderstorm Warning | LBF | Grant, Hooker, Sheridan | 30 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.